Addiction: Substance Abuse Community
Regarding Ativan & Clonidine
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Regarding Ativan & Clonidine

I am on day 21 c/t from Vicodin.  I have been taking Ativan for the persistent anxiety/restlessness/insomnia.   For the past 10 days or so, I have only taken 1 - 1/2  of a 5mg tab. in the evening so that I can relax, and then sleep.  It's worked out real well, but I don't want to do this indefinitely.  So I decided to stop today and instead took .1 mg clonidine in the evening.  I have had the clonidine for a week, but have never taken it because the Ativan works like a charm.  Also, I am scared to death to take any new med, since I unknowingly became dependant on the Vicodin.  (If you read one of my first posts, I had a surgery Aug 25, stopped taking everything as directed, and woke up from general anesthesia in full w/d mode!  Only after 4 days of hell, including a trip to the ER, did it occur to me that I was undergoing opiate w/d.  10 yrs of college, you'd think I could figure that out!!)
So .1 mg clonidine this evening, and I still feel wired; not sure if I'll be able to sleep tonight.  Do ya think I should taper the Ativan-- maybe take 1/2 a tab for a few days?
Any educated guesses would be greatly appreciated.
Related Discussions
2 Comments Post a Comment
Blank
Avatar_f_tn
Depending on your weight and blood pressure you could take 0.2mg of the clonidine and it should help take the edge off.  You'll want to taper off of the Ativan too - you  can't just stop a benzo and even though you have only been on the Ativan 21 days (I assume) you can develop a mild physical addiction in that time frame and you should taper off hat rather than going cold turkey.  Hang in there.  shari
Blank
272729_tn?1194280557
Thanks so much for your input.  I am 5'3", 100lbs (down from 106 - the hard way!) and my blood pressure and pulse run low (former competitive runner), so I'm afraid of "bottoming out" with more blood pressure meds.  Instead, I just took 1/2 an Ativan.
Time will tell....
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
Top Addiction Answerers
Avatar_f_tn
Blank
jifmoc
los angeles, CA
Avatar_m_tn
Blank
weaver71
Other
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
4522800_tn?1405696702
Blank
VICourageous
ID
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ